I have Atypical Parkinson’s, Arthritis, Peripheral Neuropathy & High Blood Pressure.
I started taking Amitriptyline [10mg] 3 weeks ago. It is the only drug I take. It has lowered my blood pressure, I have no Arthritic trouble, the numbness in my leg muscles has gone & a foot ulcer completely healed. The day before yesterday was my best day for years. I felt amazing, there seemed to be nothing wrong with me. I even walked for a mile, which I normally cannot do. These pills also help me get off to sleep, again something I struggle to do without them.
BUT the last two night’s I have had incredibly real disturbing dreams / nightmares, to the extent that when I woke up the dream was reality till I worked out it had been a dream a few minutes later. Anyone want to buy an imaginary horse I bought in the more pleasant of the two dreams I had? It is white in colour & goes like the clappers.
Normally I am a light sleeper & my bed rarely looks slept in. This morning my bed under-sheet was on the floor with my pillows.
I would welcome opinions on what I should do please. Do I tell the people treating me, who will no doubt take me off this wonderful medication that is helping me during day light hours. Has anyone had similar experiences? Will the dreams stop?
Hi Steve I am also experiencing weird dreams. I am shouting out and fighting with people in my dream. This week I was asleep and suddenly found myself being thrown off the bed and landing on the floor I banged my head against the wall and hurt my ribs. I don’t understand why my dreams are always so violent and involve me swearing and shouting. I am not like that when I am awake. I take Ripinerole and Sinemet.
Hi Vpaddick … Sorry to hear that, but glad I’m not the only one. Obviously it is
My hwp has disturbing dreams most nights. It’s 100% the medication. Most people have no idea about this symptom until they live through it. It’s also hard to describe to family members, only those who suffer, and to a lesser extend, those of us who witness them can appreciate how debilitating they can be. So real, so exhausting.
I’m on ropinerol, sinemet, opicapone & madopar. Yes you get some weird side effects with PD meds including impulsive behaviour & hallucinations when sleeping. I once dreamt I was Spider-Man going through the air from building to building via my webs and ended up waking up in the wardrobe feeling a right plank! Luckily it doesn’t often happen but it does happen.
I have always had weird dreams since I were a lad - running, being chased, sometimes flying, trousers missing at school. Fifty percent fun, fifty percent terror.
Since taking Sinamet 3 times a day the dreams have become more frequent and disturbing. I tend to think that these could be generated by the cumulative effect of AppleTv, Netflix etc. but when the content of the dreams involves actual 3D fighting with walls and bedding and last night when I launched a very realistic 5-punch crippling attack on my pillow right next to my wife’s head, I’ve seen a glimpse of what life could be like for me as I enter the 4th year.
Thanks to the others who know what I’m talking about…
Hi all an update to my last post when I said I was flung out of bed in my dream I have since learned following a night in hospital and a CT Chest that I have broken 4 ribs. This is caused me lots of pain and distress. If it’s the meds that is causing me to have vivid dreams I need to speak to my neurologist to decide if it is the right treatment for me. Anyone else been in a similar situation. I am at a crossroad which way should I go?
Hubby just changed to Amitriptyline (25mg) from Remeron per our request
Neuro insisted on an antidepressant after his DBS many moons ago.
He was never depressed neither is he now…anyhow he suffers from severe insomnia since several years which in my opinion is caused by the addictive sleeping pills that were dished out like smarties (hubby is currently slowly phasing them out).
Amitriptyline has been fantastic so far (2 weeks). Not only does he sleep better, but is generally more calm. His night time anxiety just disappeared.
Will let you know about any dream issues should they occur.
Has your dream situation become better?
Good evening Annaa … I’ve gone backwards a bit. Just spent two days in hospital after a problem at indoor bowls where I felt extremely fatigued & could not move my feet or keep my balance. After a while I drove home & dialed 111 saying my left leg is numb once again plus the fatigue & movement issues. An ambulance got called so that I could be assessed. I think they thought my numb leg was a stroke side effect so I got carted off to the local large hospital. ECG tests & lots of blood tests which were all good. So they said it was probably my Parkinson’s. A Neurologist was spoken to but
I didn’t see him.
While I was in hospital they gave me a sleeping pill & I had a good night’s sleep with no dreams.
My dreams of late have been ok. Quite a lot where I was back at work & one where
I played 90 minutes football, no wonder I get tired, winning 4-0. I’ve not played for
50 years so that was odd. I was quite reasonable playing for Bagshot Town FC all those years ago. Good to win.
I am also back on different blood pressure pills as my BP readings had gone back up.
It might be that my Amitriptyline dose is too low [10mg] or my body has got used to it.
It is a real struggle to know what drug causes what & what drug helps what.
Also what symptom is Parkinson’s & what is Peripheral Neuropathy.
The hospital did give me 14 sleeping pills … so that’s good. I am going to ration them.
Best of luck.
Was the blood pressure medication added after & is it a new one?
Some blood pressure medication can cause drug-induced neuropathy.
Something you should definitely discuss with your GP.
Hi Annaa … I was on felodipine [BP medication]. Then my right ankle & right foot swelled up for no reason & I developed a bad ulcer on my right heel as well as my left leg from the groin down felt numb, again no reason for it.
Then I saw my Neurologist who put me on the Amitriptyline 10mg pill for Peripheral Neuropathy which significantly lowered my BP readings. I went from 135/88 [my normal] to 110/76. So I decided myself to stop taking the Felodipine. I was normal for a while. Then my BP rose to over 150/100 so I started the Felodipine again … Then I went into hospital for a couple of days & they said I should stop the Felodipine & start a new BP drug called Ramipril, which I have taken for 4 days. BP reading today is 128/84 which is fine for me.
I feel no better today than I did when I left hospital. Left leg still numb & my body feels odd … A cross between exhausted & giddy if that makes sense? Head feels normal.
Not sure what my plan B will be as I usually Bowl [indoor] on Mondays. I hope I wake up feeling more normal.
Contacting my GP is pretty useless, he will only suggest I go back & see my Neurologist … probably 4-6 weeks for an appointment. I have my next scheduled appointment in December & am due to see my Parkinson’s nurse in 3/4 weeks.
Thanks for your interest Annaa. Most appreciated.
Body needs some time to adjust to new BP medication.
Your GP should pull up his/her socks.
Or maybe its a good time for a change.
I am confident that you will be back knocking down those pins in no time
Hi Annaa … indoor bowls !!! [Average age of participant around 82],
not Ten Pin Bowling LOL.
Change GP ? I’m lucky to have one.
Sorry about the GP.
We are in Switzerland, so didnt know that they are such a rare species in your part of the world.
A quick update on the dream situation.
Hubby does have nightmares more than he used to after starting the Amitriptyline, but the positives outweigh the negatives.
How are you getting along?
Good morning Annaa … Well I’ve had New Atrial Fibrillation & I was in hospital for
2 days getting that sorted. So they have put me on blood thinners & beta blockers & they told me that if I bumped my head I should call for an ambulance. We have a freeze this morning & my flat’s car park is an ice rink. So the walk to my car was fun.
Apart from that I’m fine.
I am still “dreaming”. Last night’s dream had me running a sports business in India.
Now where did that idea come from. Again my bed sheep was all over the place.
Thanks for asking. Pleased the Amitriptyline is still working.